MAUDE Adverse Event Report: STERILMED, INC.; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER

STERILMED, INC.; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Catalog Number BIO10439072
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure with a reprocessed soundstar eco 3d diagnostic ultrasound catheter and while unpacking the catheter for the first time, there was blood on the handle of catheter.The device was not used on the patient.The catheter was replaced.There was no patient consequence.
 
Additional Manufacturer Narrative
One (1) photo accompanied the additional information file received on april 17, 2025, showing red and pink spots adhered to the connector of a catheter.No other damage is observable, as the rest of the catheter is not shown in the photo.A manufacturing record evaluation was performed for the finished device lot number 2231837, and no internal actions were identified.The customer complaint was confirmed since a foreign matter was observed adhered to the connector of the catheter in the photo received.This investigation was performed based only on the photo provided.An assessment will be conducted according to the conditions of the returned device.However, the device has not yet been returned for analysis.As part of sterilmed's quality process all devices are manufactured, inspected, and released to approved specifications.There was no evidence to suggest the event was related to a manufacturing or design issue.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed inc., or its employees that the report constitutes an admission that the product, sterilmed inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation ablation procedure with a reprocessed soundstar eco 3d diagnostic ultrasound catheter and while unpacking the catheter for the first time, there was blood on the handle of catheter.The device was returned to sterilmed for further evaluation.A non-sterile reprocessed catheter soundstar eco 3d diagnostic ultrasound for use on ge imaging system 10f g was received contained in a biohazard bag.Upon received the device a visual inspection was performed and a foreign matter was observed on the swift link connector.The physical mark on the device indicated that it had been reprocessed two (2) times.The device history record for lot 2231837 was reviewed and there were no identified manufacturing deficiencies or internal actions ¿ the impacted product/all devices had passed all visual and functional criteria prior to distribution.Fourier transform infrared spectroscopy (ft-ir) and kastle-meyer tests were performed on the swift link connector, resulting in the following: ft-ir test: the surface on which the particle is located does not favor proper reflection, significantly compromising the results of the ftir (fourier transform infrared) test.This combination of factors highlights the inherent difficulties in analyzing particles in such environments and their impact on the accuracy of the obtained data.Kastle-meyer test: the kastle-meyer test is a blood test where hydrogen peroxide (ho) reacts with hemoglobin, present in blood.The fact that the heme group of hemoglobin has a peroxidase-like activity which catalysis the breakdown of hydrogen peroxide.The oxidizing species formed in this reaction can then react with phenolphthalein to produce a visible pink color change that confirms the presence of blood.The stain was identified and analyzed directly with the kastle meyer test kit: the reddish stain presented a positive chemical reaction, where the formation of bubbles is observed after the addition of hydrogen peroxide reaction, provided the result confirmed, the stain tested positive for blood, a positive result from the kastle meyer test, indicating that despite the technical difficulties, evidence has been obtained that could be relevant for future analyses.The customer complaint is confirmed based on the results of the kastle-meyer tests.With the limited information available, and evidence obtained from the inspection, there is no clear insight into the root cause and/or exact contributing factors that may have result in foreign matter particle in the swiftlink connector since, as part of sterilmed's quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent defective devices from leaving the facility.This issue is being addressed through sterilmed¿s quality system, and actions are being taken on the supplier¿s side.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
Additional information was received on 7-may-2025 via mw5169244.Blood was on the part handed off to be plugged into the ultrasound machine.User was unsure if the blood was on there when item was opened or if this was from the current patient.Staff did not come in contact with this.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
NA
Common Device Name
REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key21978030
Report Number2134070-2025-00006
Device Sequence Number9188317
Product Code OWQ
UDI-Device Identifier10888551014458
UDI-Public(01)10888551014458(17)260224(10)2231837
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110076
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2026
Device Catalogue NumberBIO10439072
Device Lot Number2231837
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2025
Supplement Date Received by Manufacturer05/07/2025
05/28/2025
Initial Report FDA Received Date05/07/2025
Supplement Report FDA Received Date05/27/2025
06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown